Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 19, 2002, 4:22 AM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 4:22 AM CDT (09:22 UTC)
- Expired
- Apr 19, 2002, 5:30 AM CDT
- In force
- 68 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:50 PM CDT, 13 hours 32 minutes earlier.
Area forecast discussion, Apr 18, 2:50 PM CDT, 13 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 250 PM CDT THU APR 18 2002 MAIN FORECAST CONCERN IS PRECIP CHANCES OVER THE NEXT COUPLE DAYS. FOR TONIGHT THUNDERSTORM CHANCES LOOK GOOD WITH AN UNSTABLE ATMOSPHERE AND LITTLE OR NO CAP. TOWERING CU STARTING TO DEVELOP NEAR THE DRYLINE TO OUR SOUTHWEST. THINK THAT TONIGHT WILL BE SOMEWHAT LIKE LAST NIGHT WITH THUNDERSTORMS INITIATING IN CENTRAL KS AND MOVING INTO THE FORECAST AREA. THEN ADDITIONAL THUNDERSTORMS MAY DEVELOP AS THE COLD FRONT BEGINS TO MOVE THROUGH THE AREA DURING THE EARLY MORNING HOURS. FOR FRIDAY THROUGH THE WEEKEND...THE COLD FRONT EVENTUALLY STALLS ACROSS SOUTHERN OK AND SOUTHERN MO FRIDAY WITH MID LEVEL MOISTURE FEEDING OVER IT. I LEFT A CHANCE FOR THUNDER IN EAST CENTRAL ZONES FOR FRIDAY DUE TO THE SLOW MOVEMENT OF THE FRONT AND THEY WILL STILL BE IN THE WARM MOISTURE SECTOR A LITTLE LONGER. AFTER FRIDAY THINK THE FRONT WILL BE FAR ENOUGH SOUTH SO THAT ANY PRECIP THAT OCCURS WILL BE WITHOUT THUNDER. THINK THAT THE BEST CHANCES FOR PRECIP WILL BE DURING THE DAY SATURDAY AND INTO SATURDAY NIGHT AS UPPER TROUGH BEGINS TO LIFT OUT OF THE ROCKIES AND INTO THE PLAINS. TEMPERATURES FROM THE PREVIOUS FORECAST WERE IN THE BALLPARK AND ONLY MADE MINOR ADJUSTMENT. LEFT SUNDAY NIGHT THROUGH MONDAY DRY. A SHORTWAVE IS ADVERTISED TO MOVE ACROSS THE AREA MONDAY BUT WITH SFC RIDGING ALONG THE GULF COAST DO NOT THINK THERE SHOULD NOT BE A LOT OF MOISTURE RETURN. AGREE WITH PMDEPD AND FOLLOWED THE MRF WITH THE REMAINDER OF THE FORECAST. INSERTED A CHANCE FOR THUNDER TUESDAY AFTERNOON AND NIGHT. LEE TROUGH WILL DEVELOP DURING THE DAY TUESDAY AND A SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS DRAGGING ANOTHER COLD FRONT INTO THE AREA. THE MRF KEEPS THE BETTER DYNAMICS NORTH OF THE FORECAST AREA SO ONLY WENT WITH SMALL CHANCE POPS FOR NOW. WITH THE COLD FRONT SOUTH OF THE AREA WEDNESDAY AND SHORTWAVE RIDGING OVERHEAD ON THURSDAY...LEFT THE FORECAST DRY. .TOP...NONE WOLTERS
In the hours before
Local storm report, Apr 19, 3:33 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 AM WAMEGO KS 58 MPH TSTM GUST
04/19/02 POTTAWATOMIELocal storm report, Apr 19, 3:36 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
336 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 AM (MHK)MANHATTAN MUNI ARPT KS 82 MPH TSTM GUST
04/19/02 RILEY MEASURED AT MANHATTAN
AIRPORTLocal storm report, Apr 19, 3:38 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
338 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM MAYETTA KS .75 INCH HAIL
04/19/02 JACKSON DIME SIZE HAIL REPORTED
BY LAW ENFORCEMENTLocal storm report, Apr 19, 3:50 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 AM WAMEGO KS 70 MPH TSTM GUST
04/19/02 POTTAWATOMIE POWER LINES OUT IN WAMEGOLocal storm report, Apr 19, 4:07 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM ALMA KS 65 MPH TSTM GUST
04/19/02 WABAUNSEE STRONG WINDS TORE DOWN
BEAMS ON NEW HIGH
SCHOOL
BUILDINGSpecial weather statement, Apr 19, 4:07 AM CDT, 15 minutes before
KSZ008-009-020>022-034>036-190935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 407 AM CDT FRI APR 19 2002 SEVERE THUNDERSTORM WATCH NUMBER 121 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... REPUBLIC...CLOUD...CLAY...WASHINGTON...OTTAWA...DICKINSON ...RILEY...GEARY AND MARSHALL.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:08 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 37 min |
| Apr 18, 7:42 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| Apr 18, 9:34 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 56 min |
| Apr 19, 12:46 AM CDT | Severe Thunderstorm Warning | TOP | Clay | 44 min |
| Apr 19, 1:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 45 min |
| Apr 19, 1:24 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 36 min |
| Apr 19, 1:33 AM CDT | Tornado Warning | TOP | Ottawa | 42 min |
| Apr 19, 2:10 AM CDT | Tornado Warning | TOP | Clay, Dickinson | 40 min |
| Apr 19, 2:39 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 56 min |
| Apr 19, 3:13 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 62 min |
| Apr 19, 3:15 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 60 min |
| Apr 19, 3:19 AM CDT | Severe Thunderstorm Warning | TOP | Jackson | 31 min |
| Apr 19, 3:48 AM CDT | Severe Thunderstorm Warning | TOP | Osage, Wabaunsee | 117 min |
| Apr 19, 3:48 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 170 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.